I have heard 70 percent thrown out there but I think in the past I have pushed myself along too quickly and suffered for it. I am now at 7 and very stiff and sore in the am. I now take 2 at bedtime and that helps and I can sleep ok. Seem to feel best in the evening. Still don't have alot of energy or motivation. Don't want to flare again. Bloodwork currently normal. Thanks for your help friends.
How good should we feel before taking the next re... - PMRGCAuk
Sorry to hear things aren’t too good for you.
If you are in more pain than you were at higher doses, then you are on too low a dose. So if 70% improvement was all you got at the beginning, that’s fine. BUT if you had more improvement at higher doses you need to be back on that dose, as the drip drip of inflammation will only increase the longer you try at 7mg, leading you to have a full blown flare.
The question is...when did this present morning ache start?
What dosage had you reduced from at that time ?
Consider going back to / asking permission to that dose.
Hope this helps. Good luck,
The 70% figure is not really to do with reductions - it is the minimum improvement you should experience with the first dose of pred.
As Mary says, if 70% better was what you got originally, fair enough, but the improvement in PMR symptoms achieved with that original starting dose is always your guideline. If you start on a slightly too low dose and the improvement isn't better than 70% after a week or two you probably should try more to see if a bit more works better - though remaining on a lower dose for long enough until the symptoms are as much better as they are going to get is a substitute.
But having found how much better you can feel on a higher dose of pred , you keep that in mind all the time. You should never feel worse at the end of the reduction than you did at the start - if you do, you go back to the previous dose and try again a month or so later. When it happens a few times at the same dose - accept that is where you need to be for a while before trying again. And try to identify whether maybe returning pain is something else, like osteoarthritis - most such things will improve in response to an ordinary painkiller. But if 1mg more pred means you are painfree - at this level that will have fewer side effects than adding in another drug, especially an NSAID.
I think if I was very stiff and sore in the mornings, I would not be reducing further. As you are aware, it’s the Adrenal stage, hence the listlessness. I played cat and mouse trying to taper from 7 mgs for almost a year and suddenly the time was right and I got down to 6 mgs. I was beginning the slow taper to 5 mgs and got a chest infection. PMR symptoms crept back. I am now stubbornly at 6 mgs but I don’t feel great. My Adrenal glands are underperforming as confirmed by a Synacthen Test. At least 7 mgs is a relatively safe dose as regards serious side effects.
Thanks Jane. I know you too have been struggling for awhile. I had gotten over that adrenal fatigue and now I'm back there again. Think I will give it a rest at 7 and let my body catch up. I did have perfect blood sugar test yesterday so that's good news! Happy weekend 🍁
It does get confusing when trying to reduce, is that the old OA aches and pains now showing up again? Prednisone side effects? Adrenals trying to kick in, or not...seems I have more “fog” and fatigue these days than actual pain...and then I have a few days in a row where I feel really good.(comparatively)...and that I sure appreciate!
For sure things change all the time.
Not what you're looking for?
You may also like...
I have reduced to 4.5mg of pred, using the very slow tapering method and have kept myself on 4.5 for
but increasingly stiff. I have extensor tendonitis esp in left foot but hands also stiff in the...
still have some stiffness in my neck ( all day), and on some days some hip, leg, shoulder stiffness...
I have had a nasty bout of flu since just before Christmas. I haven't had a cold or flu for years so